Skip to Content

Symptom Checker

Step 4: Read and complete the decision guide to learn more about your symptoms.

Jaundice in Adults

Liver injury can be caused by an overdose of acetaminophen (Tylenol). Acetaminophen is packaged within many different over-the-counter and prescription medicines that are used for cold symptom relief and for pain or headache relief. Acetaminophen goes by several other names and abbreviations, including APAP and paracetamol.

Depending on your medical health and other medications, it is usually safe to take up to 3,250 milligrams of acetaminophen in a 24-hour period without danger to your liver. It is possible to exceed this safe limit if you use several cold or pain medicines at once.

In the last several weeks, have you used several acetaminophen-containing cold medicines at one time, or used acetaminophen in high doses?

No, I have not used this medicine in amounts that could be toxic.

Yes, I might have taken too much acetaminophen.

Disclaimer: This content should not be considered complete and should not be used in place of a call or visit to a health professional. Use of this content is subject to specific Terms of Use & Medical Disclaimers.

Hide